Metronidazole

Metronidazole is an antibiotic and antiprotozoal medication and is used to treat infections caused by bacteria and some protozoa. It is commonly used for pelvic inflammatory disease, bacterial vaginosis, endocarditis, gastroenteritis, trichomoniasis, and amebiasis. It belongs to the group of drugs called Nitrimidazole.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I took Flagyl for a bowel infection and still do not feel better. Any suggestions?

Query: Hello doctor, I am a 58-year-old female. I was seen at the weekend by the emergency doctor and was diagnosed with bowel infection. I was rehydrated and given IV Paracetamol and sent home with oral antibiotics - Flagyl 400 mg thrice daily and Tavanic 500 mg twice daily. I followed a diet of fluids on...  Read Full »


Dr. M. A. Toyeb, Nazma Parveen

Answer: Hello, Welcome to icliniq.com. I have read through your history and would like to tell you that Flagyl (Metronidazole) and Tavanic (Levofloxacin) generally cover the bacterial and amoebic causes of dysentery. If I were your physician, I would have suggested you continue the antibiotic course for f...  Read Full »

I am abroad on a trip and have cold sweats, headaches, and blood in the stool. Can you please help?

Query: Hi doctor,I am currently abroad on a trip. Suddenly, I got cold sweats, headaches, and phlegmy coughs. I then puked and got mostly better. I just saw blood in my stool, but I feel fine now. What to do?  Read Full »


Dr. Salah Saad Shoman

Answer: Hello, Welcome to icliniq.com. I have gone through your question and understood your concerns. Probably, you are suffering from gastroenteritis. That has caused the vomiting and the bloody stools. It is mostly due to a protozoal infection. So, I suggest you take Flagyl two tablets three times daily ...  Read Full »

Can a patient with acute onset of the liver problem be treated with medication alone?

Query: Hi doctor, Kindly take a look at the medical reports of the patient. He suffers from a liver problem, which suddenly started last week. Could you please diagnose the case and give your recommendations? Can the patient be treated with medication or should he go for surgery? Thank you.  Read Full »


Dr. Ankur Jindal

Answer: Hi,Welcome to icliniq.com.I have seen the attached reports (attachment removed to protect patient identity).It appears to be a large cystic liver lesion. It is possibly the remains of an amoebic liver abscess or hydatid cyst.I suggest getting an amoebic serology and hydatid serology. Also get a C...  Read Full »

Why am I not able to get rid of bad breath even though I brush every day?

Query: Hi doctor,I have plaque deposits on my teeth and gums. My gums bleed often, and they are receding. Please help.  Read Full »


Dr. Honey Nandwani

Answer: Hi, Welcome to icliniq.com. I have viewed your image (attachment removed to protect patient identity), and it is calculus deposits over your gums. It occurs when the plaque is not removed properly with brushing, and it starts becoming hard due to calcium deposits over it. It accumulates more and mo...  Read Full »

I have pain in the left molar region and bleeding gums. Please help.

Query: Hi doctor, I have extreme pain in my left molar region, and I also have swollen gums that bleed while brushing. Please help.  Read Full »


Dr. Muzaffer Hussain Parray

Answer: Hi, Welcome to icliniq.com. I had gone through your question. I can understand your concern about your bleeding gums and gingivitis. You need to keep brushing your teeth even though it bleeds. And you also need to get your teeth cleaned (oral prophylaxis). Probable causes: Plaque. Calculus....  Read Full »

I have vomiting as my side-effect after taking Doxycycline and Metronidazole. Kindly help.

Query: Hello doctor, I have BV, and my prescribed medications are, Doxycycline and Flagyl (Metronidazole). I take them at 5 AM and 5 PM every day. However, the last two times after my morning dosage, I had vomiting. I have tried drinking lots of water and sitting upright, but it did not help. Can I repeat...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Vomiting is a known side-effect of Flagyl (Metronidazole) and Doxycycline. I would suggest you the following measures. 1) Take both the medications separately with a 3-hour interval between them. 2) Try to avoid eating w...  Read Full »

Would antibiotics affect birth control?

Query: Hi doctor, I had an appendectomy last week and they have started me on antibiotics, Flagyl, through an IV. Would this affect my birth control? Should I be using other protection?  Read Full »


Dr. Kamalpreet Kaur Nagpal

Answer: Hi, Welcome to icliniq.com. Flagyl (Metronidazole) as such has no effect on birth control. You need not take any extra precautions for the sake of Flagyl itself. But, if you were on pills earlier and had to discontinue due to surgery, then, of course, you need other protection. To know the metho...  Read Full »

I have thick skin pads, redness, and pain when out in sunlight. What is it?

Query: Hi doctor, I have thick skin pads on my cheeks, and the symptoms have all the hallmarks of rosacea, redness, itchiness, pain in sunlight, blushing, etc. I was becoming very self-conscious of my face and wondered if I could do anything to reduce the symptoms. It started almost 10 to 15 years ago, but...  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. Yes, it seems to be a manifestation of rosacea. Please send good quality photographs taken in natural light to confirm the diagnosis and to provide you the proper treatment.   Read Full »

What is the reason for frequently passing stools since yesterday, and should I continue my thyroid medicines?

Query: Hello doctor,I pass stools five to six times a day, and I feel very weak. I am suffering from thyroid issues. So, I took Thyrox 50 and then the levels got corrected. So, I stopped taking them. Yesterday my thyroids were tested again. I am attaching those reports. Should I restart the medicines and ...  Read Full »


Dr. Shaikh Sadaf

Answer: Hello, Welcome to icliniq.com. I just read your query and went through the reports (attachment removed to protect patient identity). From the reports, it appears that you currently do not have any thyroid gland disorders. So, you do not need any medications for it. TSH being slightly high means it ...  Read Full »

My son vomits for four to five minutes after he has milk every morning. Kindly help.

Query: Hello doctor, My son is three and a half years old. From the past 12 days, he vomits four or five minutes after drinking milk. This happens only in the mornings. He is fine if he drinks it at night. Please suggest a cure.  Read Full »


Dr. Deepak Patel

Answer: Hello, Welcome to icliniq.com. I suggest the following medicines: Syrup Oflomac-M (a combination of Ofloxacin and Metronidazole), 4 ml three times a day for three days to be taken half an hour after meals. Syrup Ondem (Ondansetron) 4 ml three times a day for three days to be taken half an hour befo...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.